Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 253, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 27, 2007, 8:44 PM CDT for Rains County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 27, 2007, 10:15 PM CDT
- In force
- 91 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 280145
FFWFWD
TXC379-280315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RAINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 1015 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR EMORY...MOVING EAST AT 15
MPH. 1 TO 2 INCHES OF RAIN COULD FALL FROM THIS ACTIVITY AS IT
MOVES ACROSS RAINS COUNTY.
* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFFECT...
EMORY THROUGH 915 PM CDT...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3297 9596 3286 9596 3277 9587 3272 9562
3298 9567
$$2 follow-up statements
000
WGUS74 KFWD 280215
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED JUN 27 2007
TXC379-280315-
RAINS TX-
914 PM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
RAINS COUNTY...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING. THIS
STORM WAS LOCATED NEAR EMORY...MOVING NORTHEAST AT 10 MPH.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECY...
EMORY THROUGH 930 PM CDT...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3298 9593 3285 9593 3277 9587 3272 9562
3298 9567
$$000
WGUS74 KFWD 280311
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT WED JUN 27 2007
TXC379-280321-
RAINS TX-
1011 PM CDT WED JUN 27 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR RAINS
COUNTY...
ADDITIONAL RAIN IS POSSIBLE OVERNIGHT...REMAIN CAUTIOUS AND VIGILANT.
LAT...LON 3298 9593 3285 9593 3277 9587 3272 9562
3298 9567
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:15 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 6:15 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT WED JUN 27 2007 .AVIATION... 615 PM CDT UPPER LOW WILL PERSIST THROUGHOUT TAF PERIOD...WITH DIURNAL VARIATION IN PRECIP PATTERNS PROVIDING SOME PRECISION IN TIMING. CURRENT ROUND OF CONVECTION IN METROPLEX WILL COME TO AN END SHORTLY...WITH CENTRAL TEXAS STORMS AFFECTING METRO TAF SITES DURING THE EVENING. AGREE WITH ZFW THAT SHEAR AXIS TO THE WEST WILL LIKELY BE THE FOCUS FOR NOCTURNAL CONVECTION LATE TONIGHT...WHICH SHOULD REMAIN TO THE WEST. WITH CONSIDERABLY LESS DAYTIME CONVECTION...THIS TROPICAL FEATURE IS LIKELY TO BE RECHARGED FOR CORE RAINS LATE TONIGHT. MAY CARRY VCTS/VCSH OR TEMPO -RA...BUT EXPECT MAIN EVENT FOR TAF SITES TO BE THROUGH MID EVENING. EXPECT AFTERNOON CONVECTION ONCE AGAIN ON THURSDAY. 25 && .CLIMATE... 615 PM CDT JUNE 2007 RANKS AMONG WETTEST ON RECORD DALLAS/FORT WORTH 1 11.58 1928 2 10.49 2004 3 10.21* 2007 4 8.75 1989 5 7.85 1981 WACO 1 12.06 1961 2 10.55 1927 3 10.21 1938 4 9.89 1919 5 8.13* 2007 * THROUGH JUNE 27 AT 615 PM && .PREV DISCUSSION... 300 PM CDT ...FLASH FLOOD WATCH EXTENDED THROUGH THURSDAY NIGHT... VERY NICE VIS SAT LOOP SHOWING UPPER LOW SPINNING OVER SOUTHWEST OKLAHOMA NEAR HOBART. THE UPPER LOW IS EXPECTED TO SHEAR OUT LATE TONIGHT WITH PART OF IT MERGING INTO EASTERN CANADA TROUGH AND LEAVING THE REMAINDER OVER WRN OKLAHOMA/TEXAS. THIS WEAKEST ALOFT SEPARATES TWO HIGH PRESSURE CELLS...ONE OVER THE DESERT SOUTHWEST AND THE OTHER OVER THE SOUTHEASTERN STATES. MODELS CONTINUE TO KEEP THE SHEAR ZONES OVER THE REGION THROUGH FIRST HALF OF NEXT WEEK AS THE ZONE TILTS WEST TO EAST AND SLIDES DOWN INTO THE HILL COUNTRY AND CENTRAL TEXAS BY WEDNESDAY. AGAIN WE EXPECT SOME ROUNDS OF HEAVY RAINFALL OVER THE NEXT 36 HOURS...HOPEFULLY NOT A SEVERE AS MARBLE FALLS OR HOOD COUNTY LATE THIS AFTERNOON AND EVENING...CONVECTION WILL FAVOR AREAS WEST AND EAST OF THE I-35 CORRIDOR. WE WILL REMAIN UNSTABLE WITH PWATS AROUND 2 INCHES THROUGH SATURDAY...THEN PWATS COMES DOWN TO 1.5 FIRST OF NEXT WEEK. EXPECT SLIGHTLY LESS CONVECTION OVER THE WEEKEND AS THE SHEAR ZONE LOSSES SOME OF ITS ENERGY...BUT SOME HEAVY RAIN PRODUCERS ARE STILL POSSIBLE THROUGH SUNDAY. LOWER POPS EVEN MORE MONDAY THROUGH WEDNESDAY AS THE ZONES SLIDES SOUTH OF THE CWA. BELOW NORMAL HIGHS THROUGH SATURDAY DUE TO CLOUD COVER AND RAINFALL...THEN WARMER AFTERWARD. LOWS RETURNING TO NORMAL BY MONDAY. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 70 86 72 / 70 60 40 40 40 WACO, TX 72 86 70 87 72 / 70 60 40 30 40 PARIS, TX 71 84 71 87 70 / 50 50 40 40 40 DENTON, TX 70 83 69 85 70 / 70 60 40 40 40 MCKINNEY, TX 69 83 69 85 70 / 70 60 40 40 40 DALLAS, TX 72 84 71 87 72 / 70 60 40 40 40 TERRELL, TX 69 84 71 87 71 / 60 50 40 40 40 CORSICANA, TX 74 86 72 88 72 / 60 40 30 30 30 TEMPLE, TX 71 86 71 85 72 / 70 60 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 26/25/82 06/09/79/92/91
Hazardous weather outlook, Jun 27, 3:45 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED JUN 27 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH FRIDAY MORNING. WEAK LIFT AND ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS TONIGHT WILL PRODUCE PERIODS OF HEAVY RAINFALL WHICH WILL LIKELY RESULT IN FLASH FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE WITH DAMAGING DOWNBURST WINDS OR EVEN A BRIEF TORNADO. ALTHOUGH...FLOODING AND FLASH FLOODING WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS... LOCATIONS WEST OF INTERSTATE 35 WILL HAVE THE HIGHEST FLASH FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN... THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS ALL OF NORTH TEXAS THROUGH FRIDAY MORNING. THUNDERSTORM CHANCES WILL LINGER FRIDAY AFTERNOON THROUGH EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. THUNDERSTORM CHANCES WILL DECREASE BY TUESDAY AS HIGH PRESSURE TRIES TO ESTABLISH ITSELF OVER THE REGION. HOWEVER...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS ISOLATED SEVERE STORMS.
In the hours before
Local storm report, Jun 27, 8:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 2 S FARMERSVILLE 33.13N 96.36W
06/27/2007 COLLIN TX AMATEUR RADIO
COUNTY ROAD 558 AT 605 TEE CLOSED DUE TO HIGH WATERLocal storm report, Jun 27, 8:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLASH FLOOD SULPHUR SPRINGS 33.14N 95.61W
06/27/2007 HOPKINS TX LAW ENFORCEMENT
STREET FLOODING IN SULPHUR SPRINGS...ROADS STILL
PASSABLELocal storm report, Jun 27, 8:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD 4 SW PECAN GAP 33.40N 95.90W
06/27/2007 HUNT TX LAW ENFORCEMENT
CREEKS FLOODED IN WESTERN PART OF COUNTYLocal storm report, Jun 27, 8:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD FAIRVIEW 33.14N 96.62W
06/27/2007 COLLIN TX AMATEUR RADIO
HIGHWAY 5 FLOODED AT RAILROAD BRIDGELocal storm report, Jun 27, 8:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 6 SW SULPHUR SPRINGS 33.08N 95.68W
06/27/2007 HOPKINS TX LAW ENFORCEMENT
TREES DOWN NEAR SHIRLEY COMMUNITYSpecial weather statement, Jun 27, 8:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT WED JUN 27 2007
TXZ106-107-280215-
DELTA TX-HOPKINS TX-
843 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
NORTHERN HOPKINS COUNTY
AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF COMMERCE...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...CUMBY...COOPER LAKE
PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3309 9584 3346 9585 3348 9579 3348 9560
3344 9553 3343 9543 3338 9531 3337 9531
3336 9543 3322 9536 3309 9584
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:06 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Jun 27, 7:18 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jun 27, 7:30 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| Jun 27, 7:47 PM CDT | Flash Flood Warning | FWD | Hunt, Kaufman | 3 hr |
| Jun 27, 7:58 PM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Jun 27, 8:08 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Jun 27, 8:18 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jun 27, 8:43 PM CDT | Special Weather Statement | FWD | Delta | 32 min |
| Jun 27, 8:56 PM CDT | Special Weather Statement | FWD | Lamar | 34 min |
| Jun 27, 9:22 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 3 hr |
| Jun 27, 9:31 PM CDT | Special Weather Statement | FWD | Eastland | 59 min |
| Jun 28, 3:12 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jun 28, 3:31 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jun 28, 5:17 AM CDT | Flash Flood Warning | FWD | Hamilton | 4 hr |
| Jun 28, 5:41 AM CDT | Flash Flood Warning | FWD | Lampasas | 4 hr |
| Jun 28, 6:09 AM CDT | Flash Flood Warning | FWD | Coryell | 4 hr |
| Jun 28, 6:10 AM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Jun 28, 9:05 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 4 hr |
| Jun 28, 9:05 AM CDT | Flash Flood Warning | FWD | Bell, Hill, McLennan | 4 hr |
| Jun 28, 9:45 AM CDT | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Jun 28, 10:14 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Jun 28, 12:58 PM CDT | Flash Flood Warning | FWD | Bell, McLennan | 4 hr |
| Jun 28, 1:20 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 28, 1:53 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Jun 28, 2:14 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Jun 28, 2:43 PM CDT | Special Weather Statement | FWD | Limestone | 32 min |
| Jun 28, 3:10 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Jun 28, 3:15 PM CDT | Flash Flood Warning | FWD | Stephens, Young | 4 hr |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Jun 28, 3:35 PM CDT | Flash Flood Warning | FWD | Eastland | 4 hr |
| Jun 28, 3:35 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| Jun 28, 3:49 PM CDT | Flash Flood Warning | FWD | Hunt, Kaufman | 3 hr |
| Jun 28, 4:01 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jun 28, 4:04 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jun 28, 4:51 PM CDT | Special Weather Statement | FWD | Hill | 24 min |
| Jun 28, 4:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jun 28, 5:24 PM CDT | Special Weather Statement | FWD | Milam | 36 min |
| Jun 28, 5:29 PM CDT | Special Weather Statement | FWD | Smith | 31 min |
| Jun 28, 5:53 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.